Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 211, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2003, 3:52 PM EDT for Bullitt County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 8, 2003, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Bullitt County, KY
The radar
The Louisville radar (KLVX), 26 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 081952
SVRLMK
KYC029-082015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 415 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SHEPHERDSVILLE...OR ABOUT 18 MILES SOUTH
OF LOUISVILLE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT WASHINGTON AROUND 410 PM EDT
THIS STORM HAS RECENTLY PRODUCED DAMAGING WINDS...AND DOWNED SEVERAL
TREES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3791 8579 3801 8584 3808 8571 3808 8559
3810 8547 3801 8551 3799 8549 3789 8560
3785 8573
$$
BSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:11 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 8, 3:11 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 311 PM EDT TUE JUL 8 2003 .SHORT TERM... THINGS GETTING KINDA BUSY AROUND HERE THIS AFTERNOON. STORMS OVER SOUTHERN INDIANA FIRING ALONG A SFC CONVERGENCE ZONE JUST NORTH OF THE OHIO RIVER. STORMS ARE MULTICELLULAR AND HAVE PRODUCED SOME WIND DAMAGE AND MARBLE SIZED HAIL. FURTHER SOUTH...HOTTER AIR AND CAPPED AIRMASS HAS KEPT CONVECTION IN CHECK...HOWEVER...SOME SCATTERED SHOWERS AND STORMS ARE POSSIBLE...MAINLY JUST SOUTH OF THE OHIO RIVER. FOR TONIGHT WE PLAN ON KEEPING 40 POPS NORTH AND 30 POPS SOUTH. CONVECTION SHOULD DIE OFF AFTER SUNSET. MAV/MET/FWC NUMBERS IN GOOD AGREEMENT AND PLAN ON USING A BLEND. ON TUESDAY...MODELS ONCE AGAIN SHOW DECENT DESTABILIZATION IN THE AFTERNOON. IN ADDITION...SEVERAL UPPER LEVEL PERTURBATIONS IN THE MEAN FLOW...WILL HELP KICK OFF SOME AFTERNOON AND EVENING ACTIVITY. MODEL GUIDANCE SUGGESTING GOOD CHANCE TO LIKELY POPS (50-60%). AT THIS POINT WE PLAN ON GOING WITH 50 POPS NORTH AND 40 POPS SOUTH. CONVECTIVE ACTIVITY WILL PERSIST INTO THE EVENING...THUS WILL CONTINUE POPS INTO WEDNESDAY NIGHT. ON THURSDAY...ALL THE MODELS ARE IN DECENT AGREEMENT WITH A COLD FRONT PRESSING THROUGH THE AREA THU NITE/FRIDAY MORNING. WITH SUCH A WARM...MOIST AND UNSTABLE AIRMASS IN PLACE...EXPECT A LINE OF SHOWERS AND STORMS TO ACCOMPANY THE FRONT ON ITS WAY THROUGH. THUS...PLAN ON GOING WITH LIKELY POPS FOR THU/THU NIGHT. MAV/MET/FWC GUIDANCE IN GOOD AGREEMENT AND PLAN ON USING A MIDDLE OF THE ROAD APPROACH. EXPECT MOST OF THE PRECIP TO BE OUT OF THE CWA BY 12Z FRIDAY...FOLLOWED BY CLEARING SKIES. .LONG TERM... LONGER TERM SHOWING MORE OF A TROF EAST RIDGE WEST PATTERN. WITH SEVERAL WAVES MOVING THROUGH IN THE FLOW...MOISTURE WILL BE RATHER LIMITED...THUS WILL MAINTAIN A DRY FORECAST FOR SAT-TUESDAY. TEMPERATURES EXPECTED TO MODERATE THROUGH THE EXTENDED PERIOD. 00Z GFS ENSEMBLE MEANS LOOK GOOD. .LMK...NONE. JARVIS
Hazardous weather outlook, Jul 8, 5:45 AM EDT, 10 hours 7 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 545 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND VIVID LIGHTNING. BECAUSE OF THE POTENTIAL FOR STRONG WINDS THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE OUTLOOK AREA. IN ADDITION VERY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 90S WITH HEAT INDICES RISING TO NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO POSSIBLE WEDNESDAY AND THURSDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE...SHOULD THEY OBSERVE ANY SEVERE WEATHER OR FLOODING. JA
In the hours before
Local storm report, Jul 8, 2:22 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
222 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM COUNTYWIDE IN WIND DAMAGE
07/08/03 ORANGE TREES WERE DOWNED.
REPORTED BY LAW
ENFORCEMENT.
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 48 min |
| Jul 8, 3:00 PM EDT | Flash Flood Warning | LMK | Trimble | 2 hr |
| Jul 8, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Spencer | 36 min |
| Jul 8, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.